Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 52, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 15, 2020, 11:00 AM EDT for Chesterfield County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2020, 11:00 AM EDT (15:00 UTC)
- Expired
- Aug 15, 2020, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Chesterfield County, VA
The radar
The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 11:47 AM EDT | HEAVY RAIN 6.15 | 3 E Moseley, VA | MESONET STATION EW5298 MOSELEY. THE DURATION OF THE HEAVY RAIN EVENT WAS 12 HOURS. |
| Aug 15, 11:47 AM EDT | HEAVY RAIN 8.23 | 5 S Midlothian, VA | MESONET STATION CW5612 MIDLOTHIAN. THE DURATION OF THE HEAVY RAIN EVENT WAS 12 HOURS. |
| Aug 15, 11:50 AM EDT | HEAVY RAIN 5.81 | 5 Nw Beach, VA | MESONET STATION MDTHN 4 NW BEACH. THE DURATION OF THE HEAVY RAIN EVENT WAS 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WGUS51 KAKQ 151500
FFWAKQ
VAC041-151800-
/O.NEW.KAKQ.FF.W.0052.200815T1500Z-200815T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1100 AM EDT Sat Aug 15 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northwestern Chesterfield County in central Virginia...
* Until 200 PM EDT.
* At 1100 AM EDT, local law enforcement reported widespread
dangerous flooding across the area. Between 4 and 9 inches of rain
have fallen. Dangerous flash flooding is ongoing. Numerous roads
are closed due to high water and several swift water rescues have
been reported.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Bon Air, Brandermill and Midlothian.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3751 7758 3749 7757 3745 7757 3741 7759
3740 7761 3739 7765 3740 7771 3741 7773
3744 7776 3746 7775 3750 7771 3751 7769
3753 7765 3754 7762 3752 7758
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
MRD1 follow-up statement
972
WGUS71 KAKQ 151610
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1210 PM EDT Sat Aug 15 2020
VAC041-151800-
/O.CON.KAKQ.FF.W.0052.000000T0000Z-200815T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chesterfield VA-
1210 PM EDT Sat Aug 15 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON FOR NORTHWESTERN CHESTERFIELD COUNTY...
At 1210 PM EDT, local law enforcement reported widespread dangerous
flash flooding across much of western Chesterfield County. Between 4
and 9 inches of rain have fallen. Additional moderate to heavy rain
is now rotating into western Chesterfield which may cause additional
flash flooding.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Bon Air, Brandermill and Midlothian.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3751 7758 3749 7757 3745 7757 3741 7759
3740 7761 3739 7765 3740 7771 3741 7773
3744 7776 3746 7775 3750 7771 3751 7769
3753 7765 3754 7762 3752 7758
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
MRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 4:11 AM EDT, 6 hours 49 minutes earlier.
Area forecast discussion, Aug 15, 4:11 AM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
411 AM EDT Sat Aug 15 2020
.SYNOPSIS...
A trough of low pressure and a slow moving front across
the area, will result in unsettled weather through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM EDT Saturday...
Numerous showers and embedded thunderstorms with heavy rain are
possible later this afternoon through this evening. Early
morning weather analysis reveals TS Kyle moving further off the
Mid-Atlantic coast and a weak area of low pressure across the TN
Valley. At the surface, a frontal boundary is expected to
remain nearly stationary near the VA/NC border which will become
the focus for showers or thunderstorms as we head through the
day. A wedge airmass is expected to form north of the boundary
across the VA Piedmont as high pressure builds down from the N
between the two systems.
The main threat today into tonight will be heavy rain and flooding.
With precipitable water values still at or above 2 inches, improving
upper support and the boundary slowly lifting north there is good
support for a significant heavy rain event. On average the region
could see 1 to 3 inches of rain, however, some locations along and
just north of the front could see even higher totals. As a result, a
Flash Flood Watch is now in effect for roughly the southern 2/3rds
of the forecast area (RIC and south). Very saturated grounds and low
FFG values will increase the risk for flash flooding across the
local area.
Instability will likely be lacking for northern portions of the area
as the wedge airmass sets up, more of stratiform type rain is
expected for these locations. Still some questions in general how
far north the heaviest rain develops due to the developing wedge
feature and it is possible the convective elements remain confined
to far S VA/NE NC, limiting heavy rainfall further to the north.
Opted to include up to RIC in the Flash Flood Watch to follow the
Day 1 ERO placement of the MDT risk.
Additional Flash Flood Watches may be needed for the Eastern
Shore/Northern Neck later this evening and tonight as the heavier
precip pivots further to the east.
Tricky temperature forecast today due to the wedge airmass.
Highs will likely only make reach the lower to mid 70s across the
far NW while highs across the SE climb into the lower 80s. Lows
tonight will range from the mid 60s to lower 70s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 400 AM EDT Saturday...
Showers and thunderstorms are expected once again during the day
(especially east) before drier conditions move in by Sunday night as
the surface trough finally moves off the coast. A weak front
potentially moves through the area Monday, bringing the slight
chance for a shower, but do expect generally dry conditions.
Slightly cooler (but still muggy) Sunday due to the rain/cloud
cover. Have highs ranging from the mid 70s across the NW to the
mid/upper 80s SE on Sunday. Monday will feature highs in the middle
to upper 80s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 330 PM EDT Thursday...
Upper level low pressure will be centered near/just east of the
Hudson Bay from early-mid next week, as the associated upper trough
axis digs into the Great Lakes and northeast. The upper trough axis
then eventually elongates south-southwestward to the MS River
Valley/GOMEX by the middle to end of next week. Unfortunately, this
means the unsettled pattern will stay with us through much of next
week (especially Wed-Fri). Tuesday looks to be the least active
day (lowest PoPs from Tue-Fri) with PoPs in the 25-40% range.
Then, expect (mainly diurnal) convection to increase in coverage
once again from the middle to end of next week. As a result,
have high chc PoPs for much of the area during the aftn/evening
hours from Wed-Fri. Am not expecting as much heavy rainfall
potential as the precipitable water values will not be as high
as they are now, but localized flooding will be possible each
day given wet antecedent conditions. Otherwise, temperatures
should be seasonable with highs in the mid-upper 80s and lows in
the mid 60s to lower 70s.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 140 AM EDT Saturday...
Mainly a mix of MVFR to VFR conditions at the TAF sites to start
the forecast period. Showers remain widely scattered across the
area, thus the continued mention of VCSH in the forecast.
Showers early this morning are fairly light, with minimal
reductions in visibility expected. Generally expect the sites to
linger around MVFR through much of the forecast period with the
exception of SBY where VFR likely prevails through midday. A
slow moving boundary likely stalls near the VA/NC border later
today with the potential for heavier rainfall and MVFR to IFR
north of this boundary in any heavier showers. Northeast winds
between 5-10 knots will continue through the period.
Outlook:
Numerous showers/thunderstorms continue Saturday night as deep
moisture continues to move along the surface trough/cold front.
Sub-VFR conditions will be possible for the remainder of the
weekend.
&&
.MARINE...
As of 400 AM EDT Saturday...
High pressure is centered over the Saint Lawrence Valley
early this morning, with a stationary front located over NC.
Meanwhile, TS Kyle is tracking ENE well off the Mid-Atlantic coast.
The wind is NE and ranges from 10-15kt N to 5-10kt S. Seas range
from 2-3ft S to 3-4ft N. High pressure remains anchored well NE of
the region today into tonight as an area of low pressure slowly
tracks along the stationary front across NC. A NE wind has the
potential to increase to 15-20kt for the ocean N of Parramore Is.
and the Bay N of New Point Comfort this aftn/evening. Seas build to
4-5ft today N of Chincoteague, and are expected to remain 4-5ft and
possibly up to 5-6ft through at least Sunday night. Therefore, the
SCA has been extended through 6 am Monday. An SCA has not been
issued for the Bay N of New Point Comfort at this time given that
the duration may be less than 3hrs. The pressure gradient slackens
later tonight into Sunday morning as the low tracks across the Mid-
Atlantic coast. The pressure gradient tightens again Sunday
aftn/Sunday night with the wind becoming N/NW 10-15kt. Seas are
expected to gradually subside to 3-4ft early next week. Weak high
pressure is expected to build into the area by Monday and Tuesday,
and then slide offshore Wednesday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch from 8 AM EDT this morning through this
evening for NCZ012>017-030>032-102.
VA...Flash Flood Watch from 8 AM EDT this morning through this
evening for VAZ060-061-065>069-079>084-086>090-092-093-
095>098-513>516-523>525.
MARINE...Small Craft Advisory from 10 AM this morning to 6 AM EDT
Monday for ANZ650-652.
&&
SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...ERI/JDM
AVIATION...AJB
MARINE...AJZHazardous weather outlook, Aug 15, 4:15 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 415 AM EDT Sat Aug 15 2020 MDZ021>024-VAZ048-062-064-075>078-085-509>512-517>522-160815- Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Goochland- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Middlesex- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 415 AM EDT Sat Aug 15 2020 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Today and tonight. Additional showers and thunderstorms are likely through tonight. Periods of locally heavy rainfall...and localized flash flooding are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ060-061-065>069-079>084-086>090-092-093- 095>098-513>516-523>525-160815- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York-Newport News-Hampton/Poquoson- 415 AM EDT Sat Aug 15 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-160815- Maryland Beaches-Accomack-Northampton- 415 AM EDT Sat Aug 15 2020 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Additional showers and thunderstorms are likely through tonight. Periods of locally heavy rainfall...and localized flash flooding are possible. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 15, 7:55 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 AM EDT SAT AUG 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLASH FLOOD 3 WSW MIDLOTHIAN 37.48N 77.69W
08/15/2020 CHESTERFIELD VA DEPT OF HIGHWAYS
OLD HUNDRED ROAD AT OTTERDALE CLOSED DUE TO
FLOODING.
0754 AM FLASH FLOOD 2 SSE HOLLY HILLS 37.48N 77.74W
08/15/2020 CHESTERFIELD VA DEPT OF HIGHWAYS
MOUNT HERMON ROAD NEAR COUNTY LINE ROAD
CLOSED DUE TO FLOODING.
&&Local storm report, Aug 15, 8:12 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
812 AM EDT SAT AUG 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLASH FLOOD 1 ESE GRAFTON 37.16N 76.46W
08/15/2020 YORK VA DEPT OF HIGHWAYS
WATER ON DARE ROAD WITH LANE CLOSURES.
&&
MRDLocal storm report, Aug 15, 8:31 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
831 AM EDT SAT AUG 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM FLASH FLOOD 3 WSW MIDLOTHIAN 37.48N 77.69W
08/15/2020 CHESTERFIELD VA 911 CALL CENTER
WATER RESCUE AT 1501 OTTERDALE ROAD. REPORTS
OF 3 FT. OF SWIFT WATER ACROSS OTTERDALE RD
BETWEEN VA-288 AND OLD HUNDRED ROAD.
&&Special weather statement, Aug 15, 9:32 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
932 AM EDT Sat Aug 15 2020
VAZ080-081-514-516-151415-
Prince George-Dinwiddie-Eastern Henrico-Eastern Chesterfield
(Including Col. Heights)-
932 AM EDT Sat Aug 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN PRINCE GEORGE AND NORTHEASTERN DINWIDDIE COUNTIES...THE
CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF
PETERSBURG...
At 931 AM EDT, a strong thunderstorm was located over Matoaca, or
near Virginia State University, moving northeast at 10 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 3 inches are possible with this storm.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Virginia State University,
Chester, Fort Lee, Bellwood, Matoaca, Sutherland, Ettrick,
Chesterfield Court House, Chesterfield, Addison, Petersburg National
Battlefield, New Bohemia, Petersburg Airport, Richard Bland College,
Meadowville, Centralia and Burgess.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3733 7757 3735 7754 3736 7752 3737 7752
3737 7751 3738 7752 3739 7752 3741 7750
3741 7731 3716 7732 3713 7761
TIME...MOT...LOC 1331Z 228DEG 10KT 3725 7748
PocheLocal storm report, Aug 15, 10:08 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EDT SAT AUG 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM FLASH FLOOD 4 SSW MIDLOTHIAN 37.45N 77.66W
08/15/2020 CHESTERFIELD VA COUNTY OFFICIAL
NUMEROUS REPORTS OF SWIFT WATER ACROSS ROADS
IN WESTERN CHESTERFIELD COUNTY.
&&Special weather statement, Aug 15, 10:40 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1040 AM EDT Sat Aug 15 2020
VAZ081-082-514-151530-
Charles City-Prince George-Eastern Chesterfield (Including Col.
Heights)-
1040 AM EDT Sat Aug 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD...WEST
CENTRAL CHARLES CITY AND NORTHWESTERN PRINCE GEORGE COUNTIES...THE
CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF
PETERSBURG...
At 1040 AM EDT, a strong thunderstorm was located over Fort Lee,
moving east at 10 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of 2 to 3 inches are possible with this storm.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Fort Lee, Chester, Prince
George, Adkins Store, Burrowsville, Garysville, Jordans Point,
Ettrick, Wayside, Birchett Estate, Jordan Point Country Club,
Petersburg National Battlefield, New Bohemia, Richard Bland College,
Prince George Golf and Barnetts.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3734 7743 3736 7731 3735 7729 3735 7727
3737 7727 3741 7709 3718 7707 3714 7712
3715 7740 3717 7740 3717 7741
TIME...MOT...LOC 1440Z 265DEG 8KT 3726 7733
PocheThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:07 PM EDT | Areal Flood Advisory | AKQ | York, City of Poquoson | 113 min |
| Aug 14, 9:34 PM EDT | Areal Flood Advisory | AKQ | Henrico, City of Richmond | 116 min |
| Aug 14, 10:07 PM EDT | Flash Flood Warning | AKQ | City of Richmond | 83 min |
| Aug 14, 11:30 PM EDT | Areal Flood Advisory | AKQ | Henrico, City of Richmond | 2 hr |
| Aug 14, 11:52 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Powhatan | 113 min |
| Aug 15, 3:21 AM EDT | Flash Flood Watch | AKQ | Accomack, Amelia, Brunswick, Charles City, Chesterfield, Cumberland and 39 more | 33 hr |
| Aug 15, 4:30 AM EDT | Areal Flood Warning | AKQ | Charles City, New Kent | 4 days |
| Aug 15, 4:50 AM EDT | Areal Flood Advisory | AKQ | Amelia, Powhatan | 3 hr |
| Aug 15, 5:12 AM EDT | Areal Flood Advisory | AKQ | Amelia | 3 hr |
| Aug 15, 5:23 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| Aug 15, 5:53 AM EDT | Flash Flood Warning | AKQ | Amelia | 73 min |
| Aug 15, 6:02 AM EDT | Flash Flood Warning | AKQ | Chesterfield, Powhatan | 3 hr |
| Aug 15, 6:12 AM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews | 2 hr |
| Aug 15, 6:20 AM EDT | Areal Flood Advisory | AKQ | York | 115 min |
| Aug 15, 6:48 AM EDT | Areal Flood Advisory | AKQ | City of Hampton, City of Newport News | 34 min |
| Aug 15, 7:06 AM EDT | Areal Flood Warning | AKQ | Amelia | 3 hr |
| Aug 15, 7:22 AM EDT | Flash Flood Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 2 hr |
| Aug 15, 7:33 AM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield | 117 min |
| Aug 15, 8:01 AM EDT | Flash Flood Warning | AKQ | Amelia, Chesterfield | 3 hr |
| Aug 15, 8:20 AM EDT | Areal Flood Advisory | AKQ | Gloucester, York | 115 min |
| Aug 15, 8:28 AM EDT | Flash Flood Warning | AKQ | Chesterfield | 3 hr |
| Aug 15, 8:37 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 6 hr |
| Aug 15, 8:59 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Powhatan | 2 hr |
| Aug 15, 9:32 AM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Petersburg | 43 min |
| Aug 15, 9:45 AM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Poquoson | 3 hr |
| Aug 15, 10:05 AM EDT | Flash Flood Warning | AKQ | Chesterfield, Dinwiddie, City of Colonial Heights, City of Petersburg | 3 hr |
| Aug 15, 10:21 AM EDT | Flash Flood Warning | AKQ | Chesterfield | 3 hr |
| Aug 15, 10:35 AM EDT | Areal Flood Warning | AKQ | Amelia, Chesterfield, Powhatan | 3 hr |
| Aug 15, 10:40 AM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 50 min |
| Aug 15, 10:57 AM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Prince George, City of Hopewell | 3 hr |
| Aug 15, 11:03 AM EDT | Flash Flood Warning | AKQ | City of Hampton, City of Newport News | 3 hr |
| Aug 15, 12:04 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 15, 12:37 PM EDT | Special Weather Statement | AKQ | Surry | 38 min |
| Aug 15, 12:44 PM EDT | Areal Flood Advisory | AKQ | York, City of Newport News, City of Poquoson | 3 hr |
| Aug 15, 1:26 PM EDT | Flash Flood Warning | AKQ | York, City of Newport News | 3 hr |
| Aug 15, 1:30 PM EDT | Areal Flood Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 2 more | 23 hr |
| Aug 15, 1:34 PM EDT | Special Weather Statement | AKQ | Surry | 41 min |
| Aug 15, 1:41 PM EDT | Areal Flood Advisory | AKQ | Surry | 3 hr |
| Aug 15, 3:25 PM EDT | Coastal Flood Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland, Westmoreland | 10 hr |
| Aug 15, 3:28 PM EDT | Flash Flood Warning | AKQ | Surry | 6 hr |
| Aug 15, 3:40 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex | 17 min |
| Aug 15, 3:41 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 3 hr |
| Aug 15, 3:51 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 15, 3:57 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 3 hr |
| Aug 15, 4:02 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton | 28 hr |
| Aug 15, 4:31 PM EDT | Flash Flood Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 15, 4:46 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Aug 15, 4:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Aug 15, 5:03 PM EDT | Areal Flood Advisory | AKQ | Southampton, City of Suffolk | 2 hr |
| Aug 15, 5:12 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Newport News, City of Williamsburg | 3 hr |
| Aug 15, 5:27 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 2 hr |
| Aug 15, 6:03 PM EDT | Flash Flood Warning | AKQ | Surry | 6 hr |
| Aug 15, 7:22 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 15, 7:55 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.